Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 384, NWS Fort Worth, TX

September 2, 2000Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 2, 2000, 5:20 PM CDT for Tarrant County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 2, 2000, 5:20 PM CDT (22:20 UTC)
Expired
Sep 2, 2000, 6:00 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 39 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
2698 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 022219
SVRFTW
TXC439-022300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 PM CDT

* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER PECAN ACRES...OR ABOUT 5 MILES NORTH OF
  EAGLE MOUNTAIN...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PELICAN BAY AROUND 535 PM CDT
  EAGLE MOUNTAIN AROUND 600 PM CDT

* WINDS TO 60 MPH HAVE BEEN REPORTED WITH THIS STORM. 


LAT...LON 3298 9754 3277 9754 3279 9734 3297 9733

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:00 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 2, 3:00 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT SEP 2 2000

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS THEN DISSIPATE AFTER SUNSET.  UPPER LEVEL RIDGE
PARKED OVER NORTH TEXAS...WITH 850 AND 925 MB TEMPS ON ETA FOR SUNDAY
AFTERNOON FORECAST TO BE EVEN WARMER THAN TODAY OR YESTERDAY.
DFW HAS ALREADY RISEN TO 108...AND LOOKS LIKE RECORD HIGH
TEMPERATURES AGAIN SUNDAY. ALSO LOOKS LIKE CONTINUED HOT AND DRY
THROUGH THE EXTENDED PERIOD.

DFW 81/109/80/107 0000
ACT 78/107/77/107 0000

.FTW...HEAT ADVISORY THROUGH MONDAY FOR ALL OF NORTH CENTRAL TEXAS.

59

In the hours before

Special weather statement, Sep 2, 3:00 PM CDT, 2 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT SEP 2 2000

...HEAT...
A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY.  AFTERNOON HIGHS
WILL RANGE BETWEEN 105 AND 109 DEGREES.  LOWS TONIGHT WILL BRIEFLY
DROP INTO THE 70S RURAL AREAS AND LOW 80S URBAN AREAS...PROVIDING
LITTLE RELIEF FROM THE HEAT OF THE AFTERNOON.

...FIRE DANGER...
A BURNING BAN REMAINS IN EFFECT FOR VIRTUALLY ALL COUNTIES IN NORTH
TEXAS.  WITH THE HOT AND EXTREMELY DRY WEATHER CONTINUING THROUGH THE
WEEKEND...THE FIRE DANGER OVER NORTHERN TEXAS WILL REMAIN EXTREMELY
HIGH.  EVERYONE IS ENCOURAGED TO USE EXTREME CAUTION WHEN
PARTICIPATING IN ANY ACTIVITY OUTDOORS THAT COULD RESULT IN STARTING
A FIRE.

...THUNDERSTORMS...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING OVER ALL OF NORTH CENTRAL TEXAS.  GUSTY WINDS
UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS
WITH THESE STORMS.

59

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:14 PM CDTSevere Thunderstorm WarningFWDLeon46 min
Sep 2, 4:19 PM CDTSevere Thunderstorm WarningFWDMcLennan56 min
Sep 2, 4:21 PM CDTSevere Thunderstorm WarningFWDNavarro24 min
Sep 2, 5:12 PM CDTSevere Thunderstorm WarningFWDBell38 min
Sep 2, 5:15 PM CDTSevere Thunderstorm WarningFWDLeon45 min
Sep 2, 5:24 PM CDTSevere Thunderstorm WarningFWDMilam51 min
Sep 2, 5:51 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone39 min
Sep 2, 6:26 PM CDTSevere Thunderstorm WarningFWDTarrant49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.